MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793194001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sodium electrode serial number is (b)(6), with an expiration date of 08-sep-2026.The ise indirect na-k-cl for gen.2 electrode serial number is fbt71, with an expiration date of 14-jul-2026.The alarm trace showed ion-selective electrode (ise) noise errors, multiple ise calibration errors, and abnormal aspiration (an indicator of possible poor sample quality) errors.The field service engineer inspected the analyzer and found the vacuum nozzle clogged with a clot or foreign substance.He cleaned the vacuum nozzle, dilution cup, ise, and dilution nozzles, and sipper nozzle, and tightened a loose fitting on an ise reagent cap.He verified the analyzer's performance by ise checks, calibrations, qcs, and precision testing.The investigation determined that the issue found by the fse was the root cause of the event.The customer has not reported any other issues after the service.The investigation determined that the service actions resolved the issue.
 
Event or Problem Description
The initial reporter received questionable sodium electrode and ise indirect na-k-cl for gen.2 assay results for four patient samples tested on the cobas c 303 analytical unit.The following are examples of patient samples identified to have discrepant results from the list provided: patient sample 1 sodium the initial result of the initial patient sample was 156.1 mmol/l.The provider questioned the initial result.The initial result of a recollected patient sample was 140.1 mmol/l.The repeat result of the initial patient sample was 141.3 mmol/l.The repeat result of the recollected patient sample was 141.3 mmol/l.Patient sample 2 sodium the initial result from the analyzer was 165.6 mmol/l.The repeat result from another c 303 analyzer was 140.1 mmol/l.Chloride the initial result from the analyzer was 121.3 mmol/l.The repeat result from another c 303 analyzer was 106.4 mmol/l.The repeat results were deemed correct.

Brand Name
COBAS C 303 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24910898
Report Number1823260-2026-01473
Device Sequence Number9799995
Product Code JJE
UDI-Device Identifier07613336220153
UDI-Public07613336220153
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09793194001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown